MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VELYS ROBOTIC-ASSIST STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VELYS ROBOTIC-ASSIST STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451611001
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that velys navigation station, velys robotic-assist station, velys camera station, and velys spine array base set were involved in a reported event during a spinal procedure.The issue was described as two screws being placed 5mm off from the planned position, with the robotic system positioned on the patient's right side.Troubleshooting included conducting a second spin before removing and replacing the screws.There was patient involvement, but no injuries, medical intervention, or prolonged hospitalization were reported.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: investigation summary: according to the information received, the issue with the following product: 451611001 sn (b)(6).Rep reported an issue of 2 screws that were placed were 5mm off to plan.Rep states that he does not believe the arrays was bumped or moved.Results received from the engineering team: (uploaded under velys navigation station pi-17715554835827357).Investigation summary : investigation summary : log file analysis has been performed by tpm team, from spineclinicalapp-2026.02.18-09h37m16s, using spine log viewer and software clinical application test edition, based on event date and event description matching the reported information.The investigation confirmed the allegation "an issue of 2 screws that were placed were 5mm off to plan".Based on log review, the investigation found that an inaccurate registration was validated, following anatomy checks that was performed on the phantom array showing inaccuracies.Soft tissue pressure was exerted on the robotic arm during instrumentation, and "excessive force" warnings were displayed on the gui, but no actions were taken to allow for a precise screw insertion.Overall, the device behave as expected.At least two use errors led to this screw misplacement: accepting an inaccurate registration (with a non-adapted anatomy check) and instrumenting while soft tissue pressure is exerted on the robotic arm.Beyond surgical delay, the user indicated that there was no reports of injuries, medical intervention or prolonged hospitalization.This issue will be continued to be monitored through complaint trending as part of post market surveillance.Root cause : the most likely root causes for this screw misplacement are accepting of an inaccurate registration (with a non-adapted anatomy check) and instrumenting while soft tissue pressure is exerted on the robotic arm, these factors are traced to improper handling by the user.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Device history lot: null.Device history batch: null.Device history review: no manufacturing record evaluation required as no manufacturer or service related issue found.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VELYS ROBOTIC-ASSIST STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key24586201
Report Number1526439-2026-00247
Device Sequence Number21178714
Product Code OLO
UDI-Device Identifier10705034646008
UDI-Public(01)10705034646008
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K233228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451611001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown